Meet Inspiring Speakers and Experts at our 3000+ Global Conference Series LLC LTD Events with over 1000+ Conferences, 1000+ Symposiums
and 1000+ Workshops on Medical, Pharma, Engineering, Science, Technology and Business.

Explore and learn more about Conference Series LLC LTD : World’s leading Event Organizer

Back

8th World Congress on Control and Prevention of HIV/AIDS, STDs & STIs

Rome, Italy

Gabriela Zambrano

Hospital General Docente de Calderón, Quito Ecuador

Title: DRESS Syndrome Associated with the use of Antituberculosis Drugs in a Patient with Treatment Naïve HIV

Biography

Biography: Gabriela Zambrano

Abstract

DRESS (Drug Reaction with Eosinophilia and Systemic Symptoms Syndrome), is a drug related hypersensitivity reaction that occurs three to eight weeks after medication is instituted. It is characterized by the appearance of several kinds of rashes, lymphadenopathies, hematological abnormalities and systemic organ involvement

Case description

A 49-year-old female HIV positive patient consults for the sudden apperance of submaxillary and cervical lymphadenopathies. She is diagnosed with lymph node tuberculosis for which first line antituberculosis medications are instituted. Three weeks after beginning her treatment, she returns with maculo-papular skin rash and fever and is hospitalized for evaluation. Among her laboratory, there is the presence of leukocytosis with neutrophilia and eosinophilia, a positive serology for IgM herpes 1, a cholestatic pattern as well as discrete cytolysis and the presence of leucoytes, hematuria and proteinuria in the urine exam. A CT scan showed the presence of  pretracheal, axillary and mediastinal nodes of small diameter.

Discussion and Conclusions

In order to adequately cathegorize this patient as a case of DRESS we calculated her RegiSCAR Score which was of 7 points, compatible with a definitive case of DRESS. It should be emphasized that the patient did not receive any antiretrovirals before her initial symptoms, yet it is described that first line treatments such as Abacavir are not mentioned as potential causes of DRESS in patients with HIV (1). Of all the antituberculosis medications, Rifampicin is the most likely culprit as causative agent of this reaction (2). Our patient was also serologically positive to type 1 Herpes, a finding that strongly suggests a virus-drug interaction due to viral reactivation (3). These disorders, which are far more common than classic DRESS, could be designated “virus reactivation with eosinophilia and systemic symptoms” (VRESS) according to some authors.